Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
i am goin to a doctor tomorrow and i think i am going to try to get and antidepressant or anxiety medicine. just wondering what people are on and if has helped anyone. and do you still get diaharra. and did it help right away. i get bad diaharra bad after meals and i get it when i get nervous. just wanted to get some opinions.
 

·
Registered
Joined
·
15 Posts
When I'm nervous or angry......I feel the effects on my stomach and I too get diarrhea. You have to keep calm because anxiety can trigger an attack. An antidepressant might help you, so why not try it and rule it out. GOOD LUCK!
 

·
Registered
Joined
·
26 Posts
Mine is caused by stress and anxiety. I know it's a trigger for me. Paxil used to work fine, but I can't seem to get it to work for me this time around. This last week my doc gave me Lexapro and something for acid reflux. The two together seem to be helping.
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #4 ·
so khanes72 when u say it helps does that mean u dont have diaharra anymore and no more gas or rumbling
 

·
Registered
Joined
·
26 Posts
It helped with my anxiety, which helped with all my symptoms. This time around, though, since my anxiety and IBS have gotten worse, the Paxil killed my stomach and gave me worst D than I've ever experienced. It all affects people differently, so don't be afraid to try it just because you heard this from me. You just have to find what's right for you.
 

·
Registered
Joined
·
1,181 Posts
The tricyclic antidepressants tend to be better for people with IBS-D(iarrhea).Elavil is commonly prescribed for IBS'ers, and can actually be constipating (a welcome side-effect for people with constant diarrhea).
 

·
Registered
Joined
·
33 Posts
quote:Originally posted by bvick:i am goin to a doctor tomorrow and i think i am going to try to get and antidepressant or anxiety medicine. just wondering what people are on and if has helped anyone. and do you still get diaharra. and did it help right away. i get bad diaharra bad after meals and i get it when i get nervous. just wanted to get some opinions.
i take 450 mg of wellbutrin daily and Librax 4 times daily and my bowel movements became normal again. but i still have the fear that was there before and still get some noises in my stomach at a tense time
 

·
Registered
Joined
·
8 Posts
Lol it seems to be anti-depressant/anxiety day here and I seem to be following kodiak around
.If your looking at both issues I'd looking into LexaPro since it covers both.I also wouldn't go to your regular physician I'd set up an appointment with a APRN since they usually specialize in depression and anxiety and would better know what drugs to use and what doses since they will need to see you every couple of weeks as they play with the dosage to best suit your needs.
 

·
Registered
Joined
·
214 Posts
quote:Originally posted by Silent Sufferer Suffering:The tricyclic antidepressants tend to be better for people with IBS-D(iarrhea).Elavil is commonly prescribed for IBS'ers, and can actually be constipating (a welcome side-effect for people with constant diarrhea).
Hi Silent, I have been taking Elavil for three days now and my D is much worse. Up to 3 Imodium a day and not helping much. Do you know if it usually takes a while to see results? Thank goodness for wireless laptops, here I go again!
 
1 - 10 of 10 Posts
Top